Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


kaletra throwing up
Mar 15, 2007

I am concerned as my son has been on kaletra for 1 1/2 yrs, now for the last three months in the morning only he feels very very nausea and usually throws up. I am worried because his HIV doctor said it cant be the pills because he doesnt get sick after taking them. I am very very worried as I have read that with high triglycerides that can effect the pancreas and can make you throw up. His triglycerides are really high.

Response from Dr. Henry

There are fairly good tests for pancreatitis (lipase or amylase blood levels and some X-ray tests) to evaluate whether that problem is contributing to the AM nausea symptoms. A wide range of GI and other medical conditions can contribute to AM nausea. Your son's HIV specialist is usually the best person to assess the likely cause for nausea. There are a number of medications for nausea that can be variably effective if the nausea persist despite efforts to diagnose and treat any underlying contributing condition. KH



Previous
Drug Interactions
Next
Growing concern around mitochondrial toxicity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement